Advertisement

Non-Atkinson Perturbations of Nonautonomous Linear Hamiltonian Systems: Exponential Dichotomy and Nonoscillation

  • Carmen Núñez
  • Rafael Obaya
Article
  • 111 Downloads

Abstract

We analyze the presence of exponential dichotomy (ED) and of global existence of Weyl functions \(M^\pm \) for one-parametric families of finite-dimensional nonautonomous linear Hamiltonian systems defined along the orbits of a compact metric space, which are perturbed from an initial one in a direction which does not satisfy the classical Atkinson condition: either they do not have ED for any value of the parameter; or they have it for at least all the nonreal values, in which case the Weyl functions exist and are Herglotz. When the parameter varies in the real line, and if the unperturbed family satisfies the properties of exponential dichotomy and global existence of \(M^+\), then these two properties persist in a neighborhood of 0 which agrees either with the whole real line or with an open negative half-line; and in this last case, the ED fails at the right end value. The properties of ED and of global existence of \(M^+\) are fundamental to guarantee the solvability of classical minimization problems given by linear–quadratic control processes.

Keywords

Linear Hamiltonian systems Exponential dichotomy Weyl functions Nonoscillation Uniform weak disconjugacy 

References

  1. 1.
    Atkinson, F.V.: Discrete and Continuous Boundary Problems. Academic, New York (1964)zbMATHGoogle Scholar
  2. 2.
    Chicone, C., Latuskin, Y.: Evolution Semigroups in Dynamical Systems and Differential Equations. American Mathematical Society, Providence (1999)CrossRefGoogle Scholar
  3. 3.
    Chow, S.N., Hale, J.: Methods of Bifurcation Theory. Springer, Berlin (1982)zbMATHCrossRefGoogle Scholar
  4. 4.
    Chow, S.N., Leiva, H.: Exisntence and roughness of the exponential dichotomy for skew-products semiflow in Banach spaces. J. Differ. Equ. 120(2), 429–477 (1995)zbMATHCrossRefGoogle Scholar
  5. 5.
    Chow, S.N., Leiva, H.: Unbounded perturbation of the exponential dichotomy for evolution equations. J. Differ. Equ. 129(2), 509–531 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Coppel, W.A.: Dichotomies in stability theory. In: Lecture Notes in Mathematics, vol. 629. Springer, Berlin (1978)Google Scholar
  7. 7.
    Coppel, W.A.: Stability and Asymptotic Behavior of Differential Equations. Heath and Co., Boston (1965)zbMATHGoogle Scholar
  8. 8.
    Ellis, R.: Lectures on Topological Dynamics. Benjamin, New York (1969)zbMATHGoogle Scholar
  9. 9.
    Fabbri, R., Johnson, R., Núñez, C.: Rotation number for non-autonomous linear Hamiltonian systems I: basic properties. Z. Angew. Math. Phys. 54, 484–502 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Fabbri, R., Johnson, R., Núñez, C.: Rotation number for non-autonomous linear Hamiltonian systems II: the Floquet coefficient. Z. Angew. Math. Phys. 54, 652–676 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Fabbri, R., Johnson, R., Núñez, C.: On the Yakubovich frequency theorem for linear non-autonomous control processes. Discrete Continuous Dyn. Syst. Ser. A 9(3), 677–704 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Fabbri, R., Johnson, R., Núñez, C.: Disconjugacy and the rotation number for linear, non-autonomous Hamiltonian systems. Ann. Mat. Pura App. 185, S3–S21 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Fabbri, R., Johnson, R., Novo, S., Núñez, C.: Some remarks concerning weakly disconjugate linear Hamiltonian systems. J. Math. Anal. Appl. 380, 853–864 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Fabbri, R., Johnson, R., Novo, S., Núñez, C.: On linear-quadratic dissipative control processes with time-varying coefficients. Discrete Continuous Dyn. Syst. Ser. A 33(1), 193–210 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Fabbri, R., Novo, S., Núñez, C., Obaya, R.: Null controllable sets and reachable sets for nonautonomous linear control systems. Discrete Continuous Dyn. Syst. Ser. S 9(4), 1069–1094 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Gel’fand, I.M., Lidskiĭ, V.B.: On the structure of the regions of stability of linear canonical systems of differential equations with periodic coefficients. Am. Math. Soc. Transl. 2(8), 143–181 (1958)MathSciNetGoogle Scholar
  17. 17.
    Gesztesy, F., Tsekanovskii, E.: On matrix-valued Herglotz functions. Math. Nachr. 218, 61–138 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Hale, J.K.: Ordinary Differential Equations. Wiley-Interscience, New York (1969)zbMATHGoogle Scholar
  19. 19.
    Henry, D.: Geometric theory of semilinear parabolic equations. In: Lecture Notes in Mathematics 840. Springer, Berlin (1993)Google Scholar
  20. 20.
    Hilscher, R.Š., Zemánek, P.: On square integrable solutions and principal and antiprincipal solutions for linear Hamiltonian systems. Ann. Mat. Pura App.  https://doi.org/10.1007/s10231-017-0679-7 (2017)
  21. 21.
    Johnson, R., Novo, S., Núñez, C., Obaya, R.: Uniform weak disconjugacy and principal solutions for linear Hamiltonian systems. In: Recent Advances in Delay Differential and Difference Equations, vol. 94, pp. 131–159. Springer Proceedings in Mathematics & Statistics (2014)Google Scholar
  22. 22.
    Johnson, R., Obaya, R., Novo, S., Núñez, C., Fabbri, R.: Nonautonomous linear Hamiltonian systems: oscillation, spectral theory and control. In: Developments in Mathematics, vol. 36. Springer (2016)Google Scholar
  23. 23.
    Johnson, R.: Exponential dichotomy, rotation number, and linear differential operators with bounded coefficients. J. Differ. Equ. 61, 54–78 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Johnson, R.: \(m\)-functions and Floquet exponents for linear differential systems. Ann. Mat. Pura Appl. 147, 211–248 (1987)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Johnson, R., Nerurkar, M.: Exponential dichotomy and rotation number for linear Hamiltonian systems. J. Differ. Equ. 108, 201–216 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Johnson, R., Yi, Y.: Hopf bifurcation from non-periodic solutions of differential equations II. J. Differ. Equ. 107, 310–340 (1994)zbMATHCrossRefGoogle Scholar
  27. 27.
    Johnson, R., Novo, S., Obaya, R.: An ergodic and topological approach to disconjugate linear Hamiltonian systems. Ill. J. Math. 45, 1045–1079 (2001)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Johnson, R., Núñez, C., Obaya, R.: Dynamical methods for linear Hamiltonian systems with applications to control processes. J. Dyn. Differ. Equ. 25(3), 679–713 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Johnson, R., Novo, S., Núñez, C., Obaya, R.: Nonautonomous linear-quadratic dissipative control processes without uniform null controllability. J. Dyn. Differ. Equ. 29, 355–383 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Koosis, P.: Introduction to \(H_p\) spaces. In: London Mathematical Society Lecture Note Series. Cambridge University Press (1980)Google Scholar
  31. 31.
    Kratz, W.: Quadratic functionals in variational analysis and control theory. Mathematical Topics, vol. 6. Akademie, Berlin (1995)Google Scholar
  32. 32.
    Massera, J., Schaeffer, J.: Linear Differential Equations and Function Spaces. Academic, New York (1966)Google Scholar
  33. 33.
    Novo, S., Núñez, C., Obaya, R.: Ergodic properties and rotation number for linear Hamiltonian systems. J. Differ. Equ. 148, 148–185 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Palmer, K.J.: Exponential dichotomies and transversal homoclinic points. J. Differ. Equ. 55(2), 225–256 (1984)MathSciNetzbMATHCrossRefGoogle Scholar
  35. 35.
    Palmer, K.J.: Exponential dichotomies for almost periodic systems. Proc. Am. Math. Soc. 101(2), 293–298 (1987)zbMATHCrossRefGoogle Scholar
  36. 36.
    Pliss, V.A., Sell, G.R.: Robustness of exponential dichotomies in infinite dimensional dynamical systems. J. Dyn. Differ. Equ. 11(3), 471–513 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  37. 37.
    Reid, W.T.: Sturmian theory for ordinary differential equations. In: Applied Mathematical Sciences, vol. 31. Springer, New York (1980)Google Scholar
  38. 38.
    Reid, W.T.: Principal solutions of nonoscillatory linear differential systems. J. Math. Anal. Appl. 9, 397–423 (1964)MathSciNetzbMATHCrossRefGoogle Scholar
  39. 39.
    Rudin, W.: Real and Complex Analysis. McGraw-Hill, Singapore (1987)zbMATHGoogle Scholar
  40. 40.
    Sacker, R.J., Sell, G.R.: Existence of dichotomies and invariant splittings for linear differential systems I. J. Differ. Equ. 15, 429–458 (1974)MathSciNetzbMATHCrossRefGoogle Scholar
  41. 41.
    Sacker, R.J., Sell, G.R.: Existence of dichotomies and invariant splittings for linear differential systems II. J. Differ. Equ. 22, 478–496 (1976)MathSciNetzbMATHCrossRefGoogle Scholar
  42. 42.
    Sacker, R.J., Sell, G.R.: Existence of dichotomies and invariant splittings for linear differential systems III. J. Differ. Equ. 22, 497–522 (1976)MathSciNetzbMATHCrossRefGoogle Scholar
  43. 43.
    Sacker, R.J., Sell, G.R.: A spectral theory for linear differential systems. J. Differ. Equ. 27, 320–358 (1978)MathSciNetzbMATHCrossRefGoogle Scholar
  44. 44.
    Sacker, R.J., Sell, G.R.: The spectrum of an invariant submanifold. J. Differ. Equ. 38(2), 135–160 (1980)MathSciNetzbMATHCrossRefGoogle Scholar
  45. 45.
    Sacker, R.J., Sell, G.R.: Dichtomies for linear evolutionary equations in Banach spaces. J. Differ. Equ. 113, 17–67 (1994)zbMATHCrossRefGoogle Scholar
  46. 46.
    Sell, G.R.: Bifurcation of higher-dimensional tori. Arch. Ration. Mech. Anal. 69(3), 199–230 (1979)MathSciNetzbMATHCrossRefGoogle Scholar
  47. 47.
    Šepitka, P., Hilscher, R.Š.: Minimal principal solution at infinity for nonoscillatory linear Hamiltonian systems. J. Dyn. Differ. Equ. 26(1), 57–91 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  48. 48.
    Šepitka, P., Hilscher, R.Š.: Principal solutions at infinity of given ranks for nonoscillatory linear Hamiltonian systems. J. Dyn. Differ. Equ. 27(1), 137–175 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  49. 49.
    Šepitka, P., Hilscher, R.Š.: Comparative index and Sturmian theory for linear Hamiltonian systems. J. Differ. Equ. 262(2), 914–944 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  50. 50.
    Shen, W., Yi, Y.: Almost automorphic and almost periodic dynamics in skew-product semiflows. In: Memoirs of the American Mathematical Society, vol. 647. American Mathematical Society, Providence (1998)Google Scholar
  51. 51.
    Vanderbauwhede, A.: Centre manifolds, normal forms and elementary bifurcations. Dyn. Rep. 2, 89–169 (1989)MathSciNetzbMATHGoogle Scholar
  52. 52.
    Vanderbauwhede, A., van Gils, S.A.: Center manifolds and contractions on a scale of Banach spaces. J. Funct. Anal. 72(2), 209–224 (1987)MathSciNetzbMATHCrossRefGoogle Scholar
  53. 53.
    Yakubovich, V.A.: Linear-quadratic optimization problem and the frequency theorem for periodic systems I. Siberian Math. J. 27(4), 614–630 (1986)CrossRefGoogle Scholar
  54. 54.
    Yakubovich, V.A.: Linear-quadratic optimization problem and the frequency theorem for periodic systems II. Siberian Math. J. 31(6), 1027–1039 (1990)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Departamento de Matemática Aplicada, EIIUniversidad de ValladolidValladolidSpain

Personalised recommendations